Arizona, 2014High Wind in Arizona, April 26, 2014
April 26, 2014 · NWS FGZ · 2 events in 2 counties and zones
A strong late season cold front moved across Arizona. The strongest winds were felt down wind from the White Mountains in Apache County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong late season cold front moved across Arizona. The strongest winds were felt down wind from the White Mountains in Apache County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 26, 4:45 AM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 26, 4:45 AM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
445 AM MST SAT APR 26 2014
.SYNOPSIS...EXPECT AREAS OF RAIN AND SNOW TODAY...ALONG WITH COLD
CONDITIONS AND GUSTY WINDS AS A STRONG LATE SEASON STORM SYSTEM
MOVES INTO ARIZONA. THIS STORM WILL BRING SOME ACCUMULATING SNOW TO
MUCH OF NORTHERN AND CENTRAL ARIZONA ABOVE 6000 TO 7000 FEET THROUGH
THIS AFTERNOON. THIS STORM WILL EXIT THE AREA TONIGHT WITH FAIR AND
WARMER CONDITIONS RETURNING INTO NEXT WEEK.
&&
.DISCUSSION...A STRONG AND COLD UPPER LOW NEAR BARSTOW WILL MOVE
QUICKLY EAST TODAY...EXITING THROUGH THE FOUR CORNERS BY LATE THIS
AFTERNOON. IMPRESSIVE QG FORCING AHEAD OF THE LOW IS PRODUCING AREAS
OF RAIN FROM FLAGSTAFF WESTWARD THIS MORNING. COLDER HAS ENTERED FAR
WESTERN ARIZONA AND THIS WILL REACH FLAGSTAFF AROUND DAYBREAK.
STRONG FRONTOGENESIS WILL ARRIVE RIGHT BEHIND THAT...WITH
INSTABILITY SHOWERS TRAILING THE FRONT BY A FEW HOURS.
MOST AREAS OF THE CWA SHOULD EXPECT 6-8 HOURS OF PRECIPITATION
TODAY...WITH THE EASTERN BORDERS NOT SEEING THE FIRST DROPS UNTIL
EARLY AFTERNOON. SNOW LEVELS ARE INITIALLY ABOVE 9000 FEET...BUT
THESE WILL CRASH FAST AS -10C AIR AT 700 MB MOVES ALONG THE I-40
CORRIDOR. THE BEST COMBINATION OF DYNAMICS...MOISTURE AND COLD AIR
SEEMS TO BE FROM THE WESTERN RIM NORTHWARD TO THE KAIBAB PLATEAU AND
WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THESE LOCATIONS. OTHER
IMPACTS INCLUDE STRONG AND GUSTY WINDS AHEAD OF THE COLD FRONT AND
A WIND ADVISORY IS IN EFFECT FOR MANY LOCATIONS IN NORTHERN AND
CENTRAL ARIZONA TODAY.
THIS SYSTEM WILL MOVE AWAY FROM THE STATE THIS EVENING WITH STRONG
SUBSIDENCE DEVELOPING INTO SUNDAY. RIDGING WILL GRADUALLY WORK BACK
OVER THE WEST COAST NEXT WEEK...BECOMING STRONG LATER IN THE WEEK.
PERSISTENT NORTHERLY WINDS WILL KEEP TEMPERATURES SLIGHTLY BELOW
NORMAL THROUGH TUESDAY OR WEDNESDAY.
&&
.AVIATION...FOR THE 12Z PACKAGE...A STORM WILL BRING WDSPRD RAIN
AND SNOW TO NORTHERN ARIZONA TODAY. EXPECT WDSPRD MVFR CONDITIONS
IN RAIN...AND SCATTERED MVFR/IFR CONDITIONS IN SNOW SHOWERS ACROSS
NORTHERN ARIZONA TODAY MOSTLY ABOVE 6000 FEET MSL. STRONG SOUTHWEST
WINDS 20-30KTS GUSTING 35-45KTS WILL RAMP UP THROUGH THE MORNING
HOURS AND CONTINUE THROUGH THE EARLY EVENING BEFORE DECREASING
OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...A PACIFIC LOW WILL BRING WIDESPREAD RAIN AND SNOW
TO NORTHERN ARIZONA TODAY. PRECIPITATION WILL BEGIN AS RAIN AT HIGH
ELEVATION SITES TURNING TO SNOW SEVERAL HOURS LATER AS COLDER AIR
ARRIVES WITH THE LOW CENTER. MOST AREAS ABOVE 6000 FEET ELEVATION
WILL LIKELY SEE WETTING RAIN WITH A QUARTER TO A HALF INCH OF
PRECIPITATION...INCLUDING BOTH RAIN AND MELTED SNOW. SHOWERS WILL
ABATE BY SUNDAY AND WIND SPEEDS WILL DECREASE AS THE STORM PASSES
NORTHEAST INTO COLORADO.
MONDAY THROUGH WEDNESDAY...WARM AND DRY CONDITIONS RETURN.
NORTHWESTERLY WINDS ON MONDAY BECOME NORTHEASTERLY ON TUESDAY AND
WEDNESDAY AS A HIGH PRESSURE RIDGE BUILDS ALONG THE WEST COAST.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM MST SATURDAY FOR AZ PUBLIC
ZONES 004-006-007-015 ABOVE 6500 FEET ELEVATION.
WIND ADVISORY FROM 5 AM TO NOON MST SATURDAY FOR AZ PUBLIC
ZONES 006>008-015-037-038.
WIND ADVISORY FROM 8 AM TO 5 PM MST SATURDAY FOR AZ PUBLIC
ZONES 009>014-016>018-039-040.
&&
PUBLIC.........PETERSON
AVIATION.......BOHLIN
FIRE WEATHER...BOHLIN
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 26, 6:20 AM MST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
620 AM MST SAT APR 26 2014
AZZ004>018-037>040-270700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
620 AM MST SAT APR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
AN UNUSUALLY COLD PACIFIC STORM SYSTEM WILL MOVE THROUGH NORTHERN
ARIZONA TODAY...BRINGING COLDER AND WINDY CONDITIONS AND AREAS OF
RAIN AND SNOW. SNOW LEVELS WILL FALL FROM WEST TO EAST THROUGH THE
MORNING. LEVELS WILL BE AS LOW AS 5000 FEET IN SOME PLACES...BUT
WILL GENERALLY RANGE FROM 6000 TO 7000 FEET.
SEVERAL INCHES OF SNOWFALL ARE POSSIBLE ABOVE 6500 FEET...ESPECIALLY
FROM FLAGSTAFF NORTHWARD TO THE KAIBAB PLATEAU. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THOSE AREAS. A WIND ADVISORY IS ALSO IN
EFFECT FOR MOST OF NORTHERN ARIZONA THROUGH THE AFTERNOON.
RAIN AND SNOW WILL TAPER OFF FROM WEST TO EAST THIS EVENING WITH
DRY...WARMER AND BREEZY CONDITIONS ON SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Little Colorado River Valley in Apache County
- When
- April 26, 8:35 AM MST to 1:30 PM MST
- Where
- Little Colorado River Valley in Apache County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
The ASOS at St Johns Airport recorded strong winds for several hours. The two highest gusts were 59 MPH at 835 AM and 60 MPH at 106 PM.
High Wind, Little Colorado River Valley in Navajo County
- When
- April 26, 2:00 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
The Winslow Airport ASOS recorded a peak wind gust of 61 MPH at 200 PM.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, April 26 to 27, 20141 death · 1 event
- High Wind in New Mexico, April 26, 2014$13,000 · 96 kt wind · 22 events
- Winter Storm and Winter Weather in Colorado, April 26 to 29, 201414 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26 to 30, 20149 events
- Heavy Snow in Montana, April 26 to 28, 20146 events
- High Wind in Texas, April 26 to 27, 201461 kt wind · 6 events
- High Wind in New Mexico, April 26 to 27, 201478 kt wind · 6 events
- High Wind in Texas, April 26, 201450 kt wind · 5 events
- High Wind in Texas, April 26, 201452 kt wind · 5 events
- Hail in Texas, April 26, 20141.5 in hail · 5 events
- High Wind in Oklahoma, April 26, 201456 kt wind · 4 events
- Winter Storm and Winter Weather in Utah, April 26 to 27, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515447, 515448.